Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 183, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 19, 2014, 7:38 PM CDT for Blaine County, Caddo County, Canadian County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 7:38 PM CDT (00:38 UTC)
- Expired
- Jun 19, 2014, 8:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Blaine County, OK, Caddo County, OK, Canadian County, OK
The radar
The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:36 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 19, 6:36 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 636 PM CDT THU JUN 19 2014 .AVIATION... 20/00Z TAFS...PRIMARILY VFR CONDITIONS EXPECTED. WILL INCLUDE TEMPO GROUP FOR IFR/TSRA FIRST FEW HOURS OF FORECAST WITH AREA OF RA/TSRA UPSTREAM FROM KPNC. OTHERWISE CHANCES FOR TERMINAL IMPACTS TOO LOW TO MENTION. && .PREV DISCUSSION... /ISSUED 225 PM CDT THU JUN 19 2014/ DISCUSSION... ONGOING MASS OF SHOWER/STORM ACTIVITY WILL CONTINUE TO MOVE SLOWLY EAST...DISSIPATING THIS EVENING. ADDITIONAL SHOWERS AND STORMS WILL DEVELOP ALONG A COLD FRONT STRETCHING FROM NORTHWESTERN OKLAHOMA THROUGH THE WEST TEXAS PANHANDLE. THIS ACTIVITY IS EXPECTED TO MOVE EASTWARD INTO WESTERN OKLAHOMA SOMETIME THIS EVENING OR EARLY TONIGHT. AN ISOLATED SEVERE STORM MAY OCCUR...WITH GUSTY WINDS AND HAIL UP TO AROUND HALF DOLLAR SIZE. THEREAFTER...SHOWERS AND STORMS WILL LIKELY CONTINUE TO MOVE EASTWARD AS THEY DIMINISH THROUGH THE MORNING HOURS TOMORROW. SHOWERS AND STORMS MAY REDEVELOP DURING THE AFTERNOON HOURS TOMORROW...ESPECIALLY ALONG CONVECTIVE BOUNDARIES...BUT WITH LACKING UPPER WINDS AND ONLY MODEST INSTABILITY...SEVERE STORMS APPEAR UNLIKELY. BY SATURDAY...SUFFICIENT MID LEVEL RIDGING SHOULD BUILD IN TO PREVENT THUNDERSTORM DEVELOPMENT. THIS WILL BE SHORT LIVED HOWEVER...AS THE RIDGE IS NUDGED TO THE WEST AND A TRAIN OF UPPER LEVEL DISTURBANCES TRAVERSES THE REGION FROM LATE SUNDAY THROUGH THE LATTER HALF OF NEXT WEEK. FROM SUNDAY NIGHT THROUGH AT LEAST WEDNESDAY...A PATTERN FAVORING OVERNIGHT MCS ACTIVITY IS APPARENT...AND WITH ANY LUCK...MANY AREAS WILL RECEIVE BENEFICIAL RAINFALL. SOME AREAS MAY EVEN SEE TOO MUCH OF A GOOD THING...AND WE WILL NEED TO BE MINDFUL OF FLOODING/FLASH FLOODING POTENTIAL AS WE ENTER INTO NEXT WEEK. SOME SEVERE WEATHER POTENTIAL MAY EXIST WITH THIS ACTIVITY...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. RAIN CHANCES LOOK TO CARRY RIGHT INTO NEXT WEEKEND ABUNDANT LOW/MID LEVEL MOISTURE INTERACTS WITH WEAK UPPER LEVEL STORM SYSTEMS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 87 71 93 / 40 40 0 10 HOBART OK 71 90 71 95 / 50 20 0 10 WICHITA FALLS TX 74 93 73 97 / 40 20 10 10 GAGE OK 68 90 69 95 / 40 20 10 10 PONCA CITY OK 71 88 70 93 / 60 30 10 10 DURANT OK 74 91 73 94 / 20 30 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/11/11
Hazardous weather outlook, Jun 19, 11:55 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT THU JUN 19 2014 OKZ004>048-050>052-TXZ083>090-201000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND NORTHERN OKLAHOMA AND FAR WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS ALONG AND NORTHWEST OF A LINE FROM ALTUS TO EL RENO AND PONCA CITY AND SOUTHWEST OF A LINE FROM ALVA TO WOODWARD AND ARNETT. TIMING... THE RISK OF SEVERE THUNDERSTORMS WILL MAINLY BE FROM 5 PM UNTIL MIDNIGHT. IMPACTS... HALF DOLLAR SIZED HAIL. DAMAGING WIND GUSTS TO 60 MPH. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA WILL CONTINUE INTO THE AFTERNOON WITHIN A VERY MOIST ENVIRONMENT. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. STORMS SHOULD DECREASE IN COVERAGE DURING THE AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG A WEAK COLD FRONT IN THE TEXAS PANHANDLE AND NORTHWEST OKLAHOMA. MORE NUMEROUS STORMS ARE EXPECTED IN THE TEXAS PANHANDLE WHERE BETTER INSTABILITY WILL DEVELOP. SOME OF THESE STORMS WILL APPROACH WESTERN OKLAHOMA DURING THE EVENING. STRONG WINDS AND SOME HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. WEST CENTRAL AND PARTS OF NORTHWEST OKLAHOMA MAY SEE STORMS FORM ALONG THE FRONT BY LATE AFTERNOON. INSTABILITY AND SHEAR WILL BE SUFFICIENT FOR STRONG TO SEVERE STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT RISK AREA OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE ON FRIDAY. THUNDERSTORMS CHANCES RETURN LATE IN THE WEEKEND AND CONTINUE THROUGH WEDNESDAY AS SEVERAL DISTURBANCES MOVE THROUGH THE CENTRAL AND SOUTHERN PLAINS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 30/6
In the hours before
Special weather statement, Jun 19, 6:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CDT THU JUN 19 2014
OKZ015>017-024-200000-
CUSTER OK-BLAINE OK-DEWEY OK-CANADIAN OK-
625 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...SOUTHERN
BLAINE...SOUTHERN DEWEY AND NORTHWESTERN CANADIAN COUNTIES UNTIL 700
PM CDT...
AT 623 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
6 MILES SOUTHWEST OF PUTNAM TO 7 MILES NORTH OF CUSTER CITY TO 7
MILES EAST OF THOMAS TO 5 MILES NORTHEAST OF HYDRO...MOVING NORTHEAST
AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
GEARY...THOMAS...GREENFIELD...PUTNAM AND FAY.
LAT...LON 3595 9926 3591 9884 3580 9837 3563 9818
3555 9858 3564 9874 3570 9897 3577 9929
TIME...MOT...LOC 2323Z 245DEG 24KT 3581 9907 3577 9887 3570 9862 3561
9851
KURTZSpecial weather statement, Jun 19, 6:32 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT THU JUN 19 2014
OKZ036-TXZ085-200000-
JACKSON OK-WILBARGER TX-
632 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN
WILBARGER COUNTIES UNTIL 700 PM CDT...
AT 631 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ODELL TEXAS...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELMER.
LAT...LON 3436 9937 3440 9945 3451 9942 3451 9934
3446 9928
TIME...MOT...LOC 2331Z 200DEG 10KT 3441 9939
KURTZSpecial weather statement, Jun 19, 7:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 702 PM CDT THU JUN 19 2014 OKZ017-023-200030- BLAINE OK-CADDO OK- 702 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE AND NORTHWESTERN CADDO COUNTIES UNTIL 730 PM CDT... AT 656 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HYDRO. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... HINTON...GEARY...HYDRO...GREENFIELD AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3576 9831 3539 9832 3538 9861 3574 9862 TIME...MOT...LOC 2356Z 180DEG 0KT 3554 9852
Special weather statement, Jun 19, 7:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 704 PM CDT THU JUN 19 2014 OKZ015-016-200030- CUSTER OK-DEWEY OK- 704 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER AND SOUTH CENTRAL DEWEY COUNTIES UNTIL 730 PM CDT... AT 701 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PUTNAM... MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... PUTNAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3565 9901 3584 9911 3594 9896 3581 9873 TIME...MOT...LOC 0001Z 228DEG 5KT 3582 9897
Special weather statement, Jun 19, 7:28 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 728 PM CDT THU JUN 19 2014 OKZ033-034-036-200100- HARMON OK-GREER OK-JACKSON OK- 728 PM CDT THU JUN 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARMON...SOUTH CENTRAL GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 800 PM CDT... AT 723 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF DUKE...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3484 9948 3464 9960 3466 9969 3486 9974 TIME...MOT...LOC 0023Z 186DEG 9KT 3472 9965
Special weather statement, Jun 19, 7:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT THU JUN 19 2014
OKZ036-200100-
JACKSON OK-
729 PM CDT THU JUN 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 800
PM CDT...
AT 727 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF OLUSTEE...MOVING NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
OLUSTEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3465 9934 3446 9936 3446 9937 3445 9939
3442 9939 3444 9951 3462 9959
TIME...MOT...LOC 0027Z 175DEG 9KT 3448 9947The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:02 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Jun 19, 7:04 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Jun 19, 7:20 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Custer, Dewey | 3 hr |
| Jun 19, 7:28 PM CDT | Special Weather Statement | OUN | Greer | 32 min |
| Jun 19, 7:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Jun 19, 7:54 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian | 3 hr |
| Jun 19, 8:24 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jun 19, 8:36 PM CDT | Special Weather Statement | OUN | Caddo, Canadian | 24 min |
| Jun 19, 9:06 PM CDT | Special Weather Statement | OUN | Canadian | 24 min |
| Jun 19, 9:15 PM CDT | Special Weather Statement | OUN | Comanche, Grady | 30 min |
| Jun 19, 9:31 PM CDT | Special Weather Statement | OUN | Grady, Oklahoma | 29 min |
| Jun 19, 9:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Jun 19, 10:01 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Jun 19, 10:28 PM CDT | Special Weather Statement | OUN | Grady | 32 min |
| Jun 19, 11:03 PM CDT | Special Weather Statement | OUN | Stephens | 27 min |
| Jun 19, 11:32 PM CDT | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Stephens | 28 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.